Friday, July 26, 2013

Two Surgeries thanks to Yasmin and the comforting words from my Doc

I went on Yasmin in 2005 and thought I loved it at first...
Then, I started getting headaches all the time, strange paresthesia sensations in my hands. My heart would skip beats, and I eventually started getting stabbing pains every once in a while in my chest. Couldn't handle hot weather in the summer, and actually had heat exhaustion twice.

I Never thought it was my pill.

Then I started to see the commercials about Ocella being bad for you. So I called my doctors office to see if I needed to change pills. They were not concerned and told me the risks are the same for all pills. So I was like okay, I guess I will stay on it...

Well, I just didn't feel right about a year later and just stopped taking my pills. See; what the doctor doesn't tell you is that this pill has a diuretic in it. One that alters your potassium levels. Well, potassium is kind of important for muscle function, nerves , CLOTTING factors, oh yeah and THE POLARIZATION OF THE HEART. So that is probably why my heart was skipping beats and I was having anxiety. So after being on a diuretic without my knowledge for five years, what happens when I abruptly stop?

- My blood pressure went through the roof, and I started having intermittent claudication when I walked. So I went to the Doc to make sure I didn't have a clot, and my blood pressure was 140/104. I usually run 118/68! Hello rebound hypertension! Thanks Yasmin!

All of my problems were caused by electrolyte imbalance due to diuresis. I was pretty much dehydrated for FIVE years. After coming off, my body wanted to keep every bit of fluid that it could. I have also had two surgeries on my reproductive organs in two years. Since Yasmin took my progesterone and threw it out the window, I ended up with uterine polyps that had to be removed. They are caused by an over abundance of estrogen. So girls, avoid soy and its isoflavones!

The reason this pill has a higher clot risk is not rocket science. It's a little something called Virchow's Triad. Dehydration(the diuretic) + clotting disorder(potassium alteration)+ blood vessel injury = DVT. The FDA should know better! Are they trying to kill people? Yasmin gave us ladies 2 out of 3 of the risk factors for clots. Where most pills probably only give you one of the factors. That is a huge difference.

Fast forward two years. Things are better, but still not back to where I was before. It is a long and painful process, and I still get acne from time to time, which I never had before this pill. I am no longer on ACE inhibitors for blood pressure and my body finally started to regulate itself again. I don't eat anything processed, and I had to learn to be patient. I just wish I had known what was really in this pill before my Doc gave it to me. Had I known about the diuretic I would have said no way! Good luck to all the ladies out there just now quitting this pill. You are not alone! I only was able to put all the pieces together once I started school for nursing.

I am now an angry girl that hopes she can still have kids one day. We'll see...

On Yasmin 4 years 

No comments:

Post a Comment